Please help - advice needed!! What happens when you go to A and E??

Hi all, I haven't posted for a while, probably since had my ovaries out back in June. Haven't had the best of recoveries as had HRT implant fitted during surgery, and for around 6/7 weeks, I had no menopause symptoms. Which they explained was good as meant HRT dose was right. Anyway then started having bad mood swings, hot sweats etc and now on a patch as well to top up implant. My question though is about pain. I was ok for a few weeks afterwards, well prob around a month or so, the odd twinge but for past month or so my pains have been getting worse and worse and today and yesterday have just been awful. The pain is so bad. I have had too many pain killers to count, none of which are working. The pain is in my lower pelvis, vagina and terrible leg pain ~ the exact same 'endo' pain have always had. I have asked my gp about endo poss being inside my bladder and or bowel as suffer from more pain with movements of either one and I am always going for a wee...!! I haven't gone back to work yet, except from 4 days but emotionally I am just

Not coping. Does anyone have any suggestions on why I should still have so much pain...and also I am tempted to go A and E but I don't know what they will do, if anything at all, the only thing I do know is that it's pointless taking anymore co codamol or tramadol and the pain is still so fed up. Thanks as always xxxx Clare

2 Replies

  • A&E can give you opiate pain relief by injection in the bum or thigh. When all home meds have not touched the pain then you need A&E. But do go before the mid evening rush otherwise you could be waiting a long time to get seen as they also have to treat the selfish drunks that pile in.

    It could be something more than just endo, especially as you are on the menopause drugs.

    Might be a cyst bursting, might be appendicitis, could be a kidney stone. There is no way you can determine what is causing the pain by being at home suffering in silence.

    If you are in hosp, they can scan you, take bloods and wee for testing for infections and cell counts etc.

    You might have twisted the bowel, or an ovary, or your bowel content could have become impacted with all the pain relief you are taking, or your bladder may not be emptying fully and causing bladder spasms

    There are so many things that could be causling yor gynae region pain and some can be serious issues, so it does need to be checked out if you suddenly end up in really severe pain while on the very drugs that are meant to relieve that from happening.

    Sounds like something else is going on besides the endo.

    Even if the implant drug had failed it shouldn't have you back in pain so soon.

    When you go for a wee so often is it a full emptying out wee that rushes out or a slow wee that cant possibly be a full bladder load?

    After my major op, I had bladder issues for 17 months. Either couldn't hardly pee a drop or could pee a small amount but was feeling the need to go every 10 minutes, or couldn't hold it in and had too many accidents.

    It was put down to bladder spasms either brought on by the op itself (bikini line gash) or damage from having a catheter in after the op.

    I got huge relief from taking bladder muscle relaxant tablets.there are several kinds to try out to find which suits you best, but frequent not full flush peeing is a sign something in wrong and if that is bladder spasms (which you cannot feel at all by the way) then your GP can help on that one. I was put on buscopan initially then oxybutynin hydrochloride which did the trick. didn't cure it but did control it,and if i forgot to take my little blue tablets boy did i know it.

    This only came on in the weeks after the op not right away. I though initially it was an infection but it wasn't. 17 months I was on the tablets then one day as if by magic I woke up and felt i had muscle control again, no desperate urge to pee anymore, no pain from it either.

    I do have endo in by bowel and bladder but the bladder spasms were not directly endo related.

    The bladder like most organs works on electrical impulses through the muscle and when they go out of synch it does make loo trips unreliable. Unlike the heart where you can have a pace maker fitter when it spasms, the bladder needs meds to help and should eventually sort itself out. Hope to goodness it isnt that for you, but again worth raising with the Doc.

    No wonder you are at the end of your tether over this.

    Hope you manage to get a really good nights sleep (helped by intramuscular pain relief from the hosp if necessary.)

    Definitely worth mentioning to the hosp doc the drug you are on and that you are having bladder issues that may be a side effect of the drug or the recent surgery.

  • Hi. Thanks so much for your response, you sometimes feel there is only you feeling so low because of it all!

    I haven't visited A and E but I have a gp appnt this morning where am going to speak to her about my bladder and then also speak to her about a referral, however have been wondering whether to find a different consultant. Have been with mine for almost 10 years but I have lost faiith a little I think, can't explain it. Also going to ask about pain relief as fed up of popping all these pills and being in pain regardless. I want to get back to my old self again and not sure when that will be and it's frustrating me!! Thanks again for your response and hope you are well xxx

You may also like...